Re: Starting Isentress In A Few Days
Jul 18, 2009
I wrote to you a month ago about staring Isentress because of the overwhelming tiredness and lack of sleep because of the ultra vivid dreams that I experienced while on Atripla and you asked me to write back in to let you know how i was doing on the new regimen of Truvada and Isentress.
First I would like to say that (for me) more than 1 pill is not a real problem nor is twice a day vs once a day with Atripla. I simply do not forget to take my medication and I realize that many other people are not really as adherent however thats not an issue that I have. Also you have stated so many times (a few times to me actually) that you do not believe in having to put up with side effects. I always felt silly about complaining about "dreams" when there are so many other things out there to complain about.
With that being said I could almost kick myself for not switching earlier. In the past 4 weeks I have gotten GREAT nights sleep so much so that I now realize that I have not slept well in the past year of being on Atripla. I suffer almost ZERO side effects on my new combo and its almost as tho I am not even taking medication which is beyond my own belief. I go back in 2 days to get my latest results and if I am still un detectable I will do everything in my power to make sure that I do not mess up this cocktail.
Thank you so much for all of your advice and to anyone out there who is considering switching tho you might want to way all of the risks if this combo is one option for you then serious consideration needs to be given to it.
With all of that being said I just wanted to get your opinion of Isentress. My ID Doc seems to not be at all concerned about the newness of this product and while he says that the long term effects are virtually un known he states that in his view this is one of the best products around. My question is do you have a firm opinion either way about this product? Also how is it that a product that is THIS potent could produce virtually no side effects?
Thanks so much and I await your response.
Response from Dr. Young
Hi and thanks for your comments and follow up.
It's terrific to hear that your side effects have improved.
It might be too simple to say that one's not concerned at all about the risks of side effects, but so far, raltegravir (Isentress) has not generally been associated with significant short or long-term side effects. There are several large, international long-term studies that bear this point out (as opposed to just raw opinion). Switching to any new drug should be done thoughtfully, particularly with regard to the risks of drug resistance and treatment failure. Nevertheless, your case points out well that potency need not be correlated with side effects; today's many HIV treatment options bear out this point.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Headache A Symptom Of Acute HIV Infection?
- Chills After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Oral Ulcers After Open Mouth Kissing Sign Of HIV AIDS
- How Long Before Symptoms Of Std Show Up?
- How Long Does Azithromycin Take To Cure Chlamydia?
- What Kinds Of Infections Could Cause A Brown Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.